MAUDE Adverse Event Report: COOK INC CODA BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC CODA BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G53024
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.The user facility has advised the complaint device will not be returned due to contamination.A follow up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The user facility reported an (b)(6) female patient, (b)(6) was suffering from an abdominal aortic aneurysm (aaa).The patient underwent an endovascular aneurysm repair (evar) using an aorfix stent graft main body and contralateral leg.As reported, the patient¿s anatomy was suitable for the placement of another manufacturer's.The main body was implanted by left femoral approach and the contralateral leg placed by right femoral approach.The facility reported, after the aorfix was placed in the aorta, the coda balloon catheter balloon was used for touch-up ballooning.When the air of the balloon was purged following the instructions for use (ifu), during preparation outside the body and prior to insertion, there were no anomalies observed with the balloon.The balloon catheter was advanced over a wire guide through a 20fr.Sheath, and touch up ballooning of the most proximal part of the aorfix was begun.However, when the balloon was inflated contrast media leaked from the balloon slowly.The physician continued the inflation, but again the contrast media leaked.Since the balloon was believed to have been ruptured, it was retrieved out of the body and another manufacturer¿s balloon catheter was used.The procedure was completed successfully.The physician commented that considering the fact that the balloon could be inflated though slow leaking was observed, it is possible that the balloon got damaged due to the contact with the metallic portion of another manufacturer's.However, it is unknown in which process of the procedure the balloon got ruptured.There were no additional procedures required and there were no adverse effects to the patient due to this occurrence.
 
Additional Manufacturer Narrative
Additional information: concomitant medical products - cook amplatz ultra stiff wire guide 0.035inch/260cm.Investigation - evaluation: a review of complaint history, device history record, ifu, and quality control data was conducted during the investigation.The complaint device was not returned due to contamination with infectious disease (hcv); therefore no physical examination could be performed.However, a document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Balloon and fatigue design verification testing of balloon shows device is capable of meeting design input requirements.Review of the device history record of the finished product shows no nonconforming events that would contribute to the reported failure mode.There were no other complaints reported by external customers for this lot number.Per the instructions for use: "upon removal from package, inspect the product to ensure no damage has occurred.Do not exceed maximum inflation volume.Rupture of balloon may occur." each device is shipped with an ifu, which specifies the maximum balloon inflation volume and provides instructions on balloon preparation, inflation, deflation, and withdrawal.Based on the provided information, no product returned, and the results of our investigation, a definitive root cause cannot be determined at this time.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.

Brand Name
CODA BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6962897
Report Number1820334-2017-03492
Device Sequence Number633807
Product Code DQY
UDI-Device Identifier00827002530249
UDI-Public(01)00827002530249(17)200724(10)8087717
Combination Product (Y/N)N
PMA/510(K) Number
K032869
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG53024
Device Catalogue NumberCODA-2-10.0-35-120-32
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/04/2017
Supplement Date Received by Manufacturer12/28/2017
Initial Report FDA Received Date10/19/2017
Supplement Report FDA Received Date01/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR
Patient Weight44